Evidence map›Paper›PMID 42670386›Full record

ArticleCureus2026

Single-System Laryngeal Anaphylaxis Following Gadobutrol Administration.

Menooa Simonian, Masoud Nakhaei, Bruno Panzarini

Abstract readCase Reports
In one paragraph

Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors.

Menooa SimonianChicago Medical School, Rosalind Franklin University of Medicine and Science, North Chicago, USA.
Masoud NakhaeiNeuroradiology, University of California San Diego, La Jolla, USA.
Bruno PanzariniNeuroradiology, University of California San Diego, La Jolla, USA.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Gadolinium-based contrast agents (GBCAs) are widely used in magnetic resonance imaging (MRI) and are generally considered safe, with immediate hypersensitivity reactions being rare. While anaphylaxis typically presents with classic skin reactions, respiratory distress, or cardiovascular collapse, exposure to a known allergen can cause single-system respiratory or laryngeal variants. An 83-year-old male with multiple chronic medical conditions underwent a diagnostic brain MRI with contrast. Immediately after receiving 8.5 mL of gadobutrol, the patient developed hoarseness and a sporadic cough. Notably, he had no skin reactions, dyspnea, tachypnea, drop in oxygen saturation, or hypotension. Instead, his blood pressure remained stable but elevated. Due to the rapid onset of these isolated upper airway symptoms, a rapid response was triggered. He was treated proactively with epinephrine, diphenhydramine, and methylprednisolone, and transferred to the intensive care unit (ICU) for close monitoring. Bedside flexible laryngoscopy confirmed only minimal right arytenoid edema and a patent glottis. He completely recovered within 24 hours without further clinical progression. This case underscores a highly atypical presentation of GBCA-induced anaphylaxis localized entirely to the upper airway, manifesting solely as hoarseness and coughing. As an isolated respiratory reaction to a known non-inhaled allergen, this case shows how the absence of classic multisystem involvement can easily mask a severe allergic reaction.

Indexed as

anaphylaxiscoughgadolinium-based contrast agentshoarsenesslaryngeal edemamri adverse reactions

Identifiers

PMID42670386
PMCPMC13526204

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.